Alabama, 2001

Tornado in Alabama, November 24, 2001

November 24, 2001 · NWS BMX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 24, 9:10 PM CST, 17 minutes earlier.

Area forecast discussion, Nov 24, 9:10 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
910 PM CST SAT NOV 24 2001

ACTIVE WEATHER CONTINUES INTO THE EVENING ACROSS THE EXTREME
SOUTHEASTERN PORTION OF THE CWFA.  WEATHER SEEMS TO HAVE DIMINISHED
IN INTENSITY DURING THE LAST HALF HOUR, BUT WILL CONTINUE TO WATCH
FOR SIGNS OF REDEVELOPMENT.  WIND PROFILE OFF KMXX AND KEOX STILL
SUPPORT ROTATION BUT ROTATIONAL SIGNATURES ARE WEAK/BROAD.

WILL UPDATE FORECAST SHORTLY TO MAKE SOME MINOR ADJUSTMENTS TO
TEMPS, SKY, AND POPS TO REFLECT CURRENT WEATHER SITUATION.

INTERESTING STATS - THE OFFICE ISSUED 85 WARNINGS TODAY, 58 TORNADO
FOR 33 COUNTIES AND 27 SEVERE THUNDERSTORM WRNGS FOR 22 COUNTIES.

.BHM...NONE.

In the hours before

Special weather statement, Nov 24, 5:15 PM CST, 4 hours 12 minutes before
ALZ019>021-027>029-035>038-040>047-049-250200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
515 PM CST SAT NOV 24 2001

THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM
TORNADO WATCH NUMBER 820...

  CALHOUN...CHEROKEE...CHILTON...DALLAS...TALLADEGA...

THE FOLLOWING COUNTIES REMAIN IN
TORNADO WATCH NUMBER 820
WHICH IS IN EFFECT UNTIL 800 PM...

  AUTAUGA...BULLOCK...CHAMBERS...CLAY...CLEBURNE...
  COOSA...ELMORE...LEE...LOWNDES...MACON...
  MONTGOMERY...PIKE...RANDOLPH...TALLAPOOSA...
Special weather statement, Nov 24, 6:10 PM CST, 3 hours 17 minutes before
ALZ019>021-027>029-035>038-040>047-049-250200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
610 PM CST SAT NOV 24 2001

THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM
TORNADO WATCH NUMBER 820...

  AUTAUGA...CLAY...COOSA...

THE FOLLOWING COUNTIES REMAIN IN
TORNADO WATCH NUMBER 820
WHICH IS IN EFFECT UNTIL 800 PM...

  BULLOCK...CHAMBERS...CLEBURNE...ELMORE...LEE...
  LOWNDES...MACON...MONTGOMERY...PIKE...RANDOLPH...
  TALLAPOOSA...
Special weather statement, Nov 24, 6:58 PM CST, 2 hours 29 minutes before
ALZ019>021-027>029-035>038-040>047-049-250200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
658 PM CST SAT NOV 24 2001

THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM
TORNADO WATCH NUMBER 820...

  CHAMBERS...ELMORE...LOWNDES...RANDOLPH...TALLAPOOSA...

THE FOLLOWING COUNTIES REMAIN IN
TORNADO WATCH NUMBER 820
WHICH IS IN EFFECT UNTIL 800 PM...

  BULLOCK...LEE...MACON...MONTGOMERY...PIKE...

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Pike

When
November 24, 9:27 PM CST to 9:47 PM CST
Where
Pike County, 4 mi S of Spring Hill
Rating
F1
Path length
11.8 mi
Path width
75 yd
Property damage
$50,000
Reported by
EMERGENCY MANAGER
Coordinates
31.633, -85.950

An F1 tornado began near the intersection of SR 87 and CR 78 south of Spring Hill. A few homes sustained moderate roof damage near the beginning of the path between SR 87 and CR 167. The tornado traveled northeast and damaged a few roofs near Mims Creek. The tornado ended just south of the city of Brundidge where one home had significant roof damage. Numerous trees were snapped off or blown down along the entire tornado path. No injuries were reported. Beg: 31 38.160/85 58.206 End: 31 42.649/85 48.690

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2001Every state in 2001This day in weather historyThe tornado archive for Alabama, 2001Warnings in Alabama, November 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5272183.